Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

How to recover from withdrawal symptoms of Oleanz 5 mg?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 157 Questions
Sir unknowing I was put oleanz 5mg by my auntie, once I came to know I stopped it, but I am getting withdrawal symtoms, how to come out of
Posted Sat, 21 Apr 2012 in Medicines and Side Effects
Answered by Dr. Sunil.N 22 minutes later

Thanks for your query.

It would be good if you give some additional information so that i can help you with better suggestions:
1)Since you are taking this drug over 3 years was there any change in your behaviour earlier?
2)Can you elaborate on the symptoms present now?
3)How serious is this symptoms are they interfering in your daily life?

Please reply to the above questions as this will help me in suggesting you better.

Awaiting for your reply.
Above answer was peer-reviewed by
Follow-up: How to recover from withdrawal symptoms of Oleanz 5 mg? 3 hours later
I was in an affair earlier which broke out 3 years back, which was broken when my girl friend got married after some time I totally forgot her, that is the reason, i don't feel that i require medication any more.

after stoping that medication over a month, every day I am becoming restless, If I work or walk I feel relaxed else I am having severe head ache which is not controllable, If I take some headache tablets I am getting good sleep, else I am not able to sleep, but on work I am working on the double speed.

Can you help me please.
Answered by Dr. Sunil.N 13 hours later
Hi again ,

Thanks for the follow up query.

As with most medications, serious withdrawal symptoms will occur if you suddenly stop taking olanzapine after taking for long time . The very reasons you started taking olanzapine will reappear.

Unruly and annoying withdrawal symptoms like insomnia will return. Olanzapine withdrawal symptoms can be managed and prevented by consulting your physician and partaking in a gradual, slow withdrawal.

Common withdrawal symptoms include difficulty sleeping, sweating, tremors, flu-like symptoms, anxiety and muscle pain.
Olanzapine is known to cause diabetes and significant weight gain.

I suggest you to consult the Psychiatrist and get treated for the above withdrawal symptoms. These symptoms will comes down gradually once an alternative drug or the symptomatic treatment started.

Hope this helps you.

Wish you speedy recovery.
Above answer was peer-reviewed by
Follow-up: How to recover from withdrawal symptoms of Oleanz 5 mg? 23 days later
Hello Doctor,

I have met the physciatrist for this reason and I am taking the censpram 5mg and censpram plus for this, but they say that I was put on with some other medicine also which my auntie is not telling, I have doubt on pacitane 4 mg because I was having numbness whenever I got up after sleep, this continued even after my auntie stopped putting oleanz mg, so can you tell me what are the with drawal symptoms of pacitane 4 mg so that It will be easier for me recognise which medicine my auntie was putting.

Thanks in advance
Answered by Dr. Sunil.N 5 hours later

Important points of your query:
•     You was suffering from some psychiatric problem
•     Family members give you treatment without your knowledge
•     Improvement in your suffering with treatment
•     You stopped treatment without consulting treating doctor
•     Re emergence of symptoms which you are considering as withdrawal symptoms after stoppage of treatment.

In general family members give medicine without the knowledge of the patient when patient did not take medicine and same time medicines are necessary in doctor’s view. Your case appears to same. Family members always want well being of their loved ones. Same was true in your case. You were maintaining well with treatment but you stopped treatment and re emergence of symptoms of illness which you are considering withdrawal symptoms.

Apart from current symptoms you mention as withdrawal, working in double speed in office may be a symptom of illness. Many times in psychiatric illness patients lost capacity to identify their problem.

Although sudden stoppage of oleanz will cause symptoms of anxiety, restlessness and insomnia but same time they relieved these symptoms in presence of psychiatric illness specially oleanz. Tablet pacitane usually given to control side effect of oleanz like tremor and rigidity and it can be tapered off by you but not oleanz.

I would strongly advise you to visit psychiatrist who was treating you for long time and discuss all these things before taking any decision regarding tapering of medication.

Hope this will help you. Wish you Good Health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor